Taylor's frozen-flow hypothesis in Burgers turbulence

A. Bahraminasab, M. D. Niry, J. Davoudi, M. R R Tabar, A. A. Masoudi, K. R. Sreenivasan

Research output: Contribution to journalArticle

Abstract

By detailed analytical treatment of the shock dynamics in the Burgers turbulence with large scale forcing we calculate the velocity structure functions between pairs of points displaced both in time and space. Our analytical treatment verifies the so-called Taylor's frozen-flow hypothesis without relying on any closure and under very general assumptions. We discuss the limitation of the hypothesis and show that it is valid up to time scales smaller than the correlation time scale of temporal velocity correlation function. We support the analytical calculation by performing numerical simulation of the periodically kicked Burgers equation.

Original languageEnglish (US)
Article number065302
JournalPhysical Review E
Volume77
Issue number6
DOIs
StatePublished - Jun 30 2008

Fingerprint

Turbulence
turbulence
Time Scales
Burger equation
Structure-function
Burgers Equation
Forcing
closures
Correlation Function
Shock
Closure
shock
Valid
Verify
Calculate
Numerical Simulation
simulation

ASJC Scopus subject areas

  • Mathematical Physics
  • Physics and Astronomy(all)
  • Condensed Matter Physics
  • Statistical and Nonlinear Physics

Cite this

Bahraminasab, A., Niry, M. D., Davoudi, J., Tabar, M. R. R., Masoudi, A. A., & Sreenivasan, K. R. (2008). Taylor's frozen-flow hypothesis in Burgers turbulence. Physical Review E, 77(6), [065302]. https://doi.org/10.1103/PhysRevE.77.065302

Taylor's frozen-flow hypothesis in Burgers turbulence. / Bahraminasab, A.; Niry, M. D.; Davoudi, J.; Tabar, M. R R; Masoudi, A. A.; Sreenivasan, K. R.

In: Physical Review E, Vol. 77, No. 6, 065302, 30.06.2008.

Research output: Contribution to journalArticle

Bahraminasab, A, Niry, MD, Davoudi, J, Tabar, MRR, Masoudi, AA & Sreenivasan, KR 2008, 'Taylor's frozen-flow hypothesis in Burgers turbulence', Physical Review E, vol. 77, no. 6, 065302. https://doi.org/10.1103/PhysRevE.77.065302
Bahraminasab A, Niry MD, Davoudi J, Tabar MRR, Masoudi AA, Sreenivasan KR. Taylor's frozen-flow hypothesis in Burgers turbulence. Physical Review E. 2008 Jun 30;77(6). 065302. https://doi.org/10.1103/PhysRevE.77.065302
Bahraminasab, A. ; Niry, M. D. ; Davoudi, J. ; Tabar, M. R R ; Masoudi, A. A. ; Sreenivasan, K. R. / Taylor's frozen-flow hypothesis in Burgers turbulence. In: Physical Review E. 2008 ; Vol. 77, No. 6.
@article{f82bf93f6f6942e8a9058067ce654157,
title = "Taylor's frozen-flow hypothesis in Burgers turbulence",
abstract = "By detailed analytical treatment of the shock dynamics in the Burgers turbulence with large scale forcing we calculate the velocity structure functions between pairs of points displaced both in time and space. Our analytical treatment verifies the so-called Taylor's frozen-flow hypothesis without relying on any closure and under very general assumptions. We discuss the limitation of the hypothesis and show that it is valid up to time scales smaller than the correlation time scale of temporal velocity correlation function. We support the analytical calculation by performing numerical simulation of the periodically kicked Burgers equation.",
author = "A. Bahraminasab and Niry, {M. D.} and J. Davoudi and Tabar, {M. R R} and Masoudi, {A. A.} and Sreenivasan, {K. R.}",
year = "2008",
month = "6",
day = "30",
doi = "10.1103/PhysRevE.77.065302",
language = "English (US)",
volume = "77",
journal = "Physical Review E - Statistical Physics, Plasmas, Fluids, and Related Interdisciplinary Topics",
issn = "1063-651X",
publisher = "American Physical Society",
number = "6",

}

TY - JOUR

T1 - Taylor's frozen-flow hypothesis in Burgers turbulence

AU - Bahraminasab, A.

AU - Niry, M. D.

AU - Davoudi, J.

AU - Tabar, M. R R

AU - Masoudi, A. A.

AU - Sreenivasan, K. R.

PY - 2008/6/30

Y1 - 2008/6/30

N2 - By detailed analytical treatment of the shock dynamics in the Burgers turbulence with large scale forcing we calculate the velocity structure functions between pairs of points displaced both in time and space. Our analytical treatment verifies the so-called Taylor's frozen-flow hypothesis without relying on any closure and under very general assumptions. We discuss the limitation of the hypothesis and show that it is valid up to time scales smaller than the correlation time scale of temporal velocity correlation function. We support the analytical calculation by performing numerical simulation of the periodically kicked Burgers equation.

AB - By detailed analytical treatment of the shock dynamics in the Burgers turbulence with large scale forcing we calculate the velocity structure functions between pairs of points displaced both in time and space. Our analytical treatment verifies the so-called Taylor's frozen-flow hypothesis without relying on any closure and under very general assumptions. We discuss the limitation of the hypothesis and show that it is valid up to time scales smaller than the correlation time scale of temporal velocity correlation function. We support the analytical calculation by performing numerical simulation of the periodically kicked Burgers equation.

UR - http://www.scopus.com/inward/record.url?scp=46849107756&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=46849107756&partnerID=8YFLogxK

U2 - 10.1103/PhysRevE.77.065302

DO - 10.1103/PhysRevE.77.065302

M3 - Article

AN - SCOPUS:46849107756

VL - 77

JO - Physical Review E - Statistical Physics, Plasmas, Fluids, and Related Interdisciplinary Topics

JF - Physical Review E - Statistical Physics, Plasmas, Fluids, and Related Interdisciplinary Topics

SN - 1063-651X

IS - 6

M1 - 065302

ER -